# SDR 2023FA0000066

- Difficulty date: February 6, 2023
- Submitted: February 6, 2023
- Operation: General aviation
- Aircraft: N20093
- Make and model: Cessna 172M
- Aircraft serial: 17261003
- Aircraft time: 4,563 hours
- Engine: Lyc O320E2D
- Engine time: 4,563 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Crankshaft
- Condition: Corroded
- Location: Engine
- Part time: 4,563 hours
- Component: Engine, Lyc, O320E2D
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SIGNIFICANT CORROSION WAS FOUND ON THE INTERIOR OF THE CRANKSHAFT NEAR THE PROPELLER FLANGE, JUST BEHIND THE SHAFT PLUG. THIS AREA IS REGULARLY INSPECTED IF THE ENGINE IS RATED FOR 160HP PER AD 98-02-08. SINCE THIS AIRCRAFT IS ONLY RATED FOR 150HP IT IS NOT REQUIRED TO BE INSPECTED EVEN THOUGH IN MANY CASES IT IS THE EXACT SAME MODEL WITH THE EXACT SAME CRANKSHAFT PLUG. PLEASE REFER TO THE APPLICABILITY SECTION OF THE AD FOR FURTHER DETAILS(THE WORDING IS POOR OR EASILY MISINTERPRETED). PRACTICALLY EVERYTHING IS THE SAME BETWEEN A 150HP O-320-E2D AND A 160HP O-320-E2D IN THE AREA AFFECTED BY AD 98-02-08.
